Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 68, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 3, 2017, 10:16 PM CDT for Logan County, Payne County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 10:16 PM CDT (03:16 UTC)
- Expired
- Jul 4, 2017, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Logan County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2711 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.0
The text
As transmitted.
100
WGUS54 KOUN 040316
FFWOUN
OKC083-119-040615-
/O.NEW.KOUN.FF.W.0068.170704T0316Z-170704T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1016 PM CDT MON JUL 3 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
East central Logan County in central Oklahoma...
Southwestern Payne County in central Oklahoma...
* Until 115 AM CDT
* At 1016 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Stillwater, Perkins, Langston, Coyle and Lake Carl Blackwell.
Additional rainfall amounts of at least an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3612 9689 3594 9704 3594 9714 3593 9714
3587 9723 3601 9730 3615 9723
$$
MAHALE1 follow-up statement
580
WGUS74 KOUN 040607
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
107 AM CDT TUE JUL 4 2017
OKC083-119-040617-
/O.EXP.KOUN.FF.W.0068.000000T0000Z-170704T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan OK-Payne OK-
107 AM CDT TUE JUL 4 2017
...THE FLASH FLOOD WARNING FOR EAST CENTRAL LOGAN AND SOUTHWESTERN
PAYNE COUNTIES WILL EXPIRE AT 115 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3612 9689 3594 9704 3594 9714 3593 9714
3587 9723 3601 9730 3615 9723
$$
MAHALEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 5:58 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 3, 5:58 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Norman OK 558 PM CDT Mon Jul 3 2017 .DISCUSSION... The July 4-5, 2017 00 UTC TAF discussion follows: && .AVIATION... Severe thunderstorms across northwest Oklahoma are expected to consolidate into a complex and shift southeastward through this evening into the early morning hours. Very gusty winds (>50 knots in the strongest storms), hail, and reduced visibility will be possible as the complex passes by from northwest to southeast. A period of MVFR conditions will be possible behind the complex, though confidence is too low to include in TAFS. Otherwise, expect somewhat variable winds behind the complex to become predominantly southerly by tomorrow morning. Additional thunderstorms could develop tomorrow afternoon, but the probability of affecting a given terminal is too low to include in the TAFs. Mahale && .PREV DISCUSSION... /issued 302 PM CDT Mon Jul 3 2017/ DISCUSSION... As discussed with the update earlier, there is a strong signal for a convective complex developing this afternoon northwest, and sweeping southeast through the area this afternoon through early Tuesday morning. And with this is the high probability of damaging winds and heavy rainfall, and will explicitly mention these possibilities in the zones tonight. With this evolution now expected, this shifts the focus for storms tomorrow more to the south closer to any remnant surface boundary, although a lot will depend on what specifically happens overnight. The base of the upper trough across the Midwest is progged to continue to poke into Oklahoma Wednesday which could help support scattered thunderstorms. Upper ridge strengthens in the Rockies and the High Plains later this week which will reduce precipitation chances Thursday and Friday, but then we will start again with precipitation chances of late storms moving off the central High Plains into northeastern sections of the area. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 89 70 88 / 70 30 40 30 Hobart OK 70 92 71 91 / 70 20 40 30 Wichita Falls TX 74 92 73 91 / 60 30 40 30 Gage OK 65 91 67 92 / 70 20 20 20 Ponca City OK 69 84 68 88 / 70 30 30 20 Durant OK 73 88 72 88 / 60 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/10/10
Hazardous weather outlook, Jul 3, 9:35 PM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 935 PM CDT Mon Jul 3 2017 OKZ004>048-050>052-TXZ083>090-050245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 935 PM CDT Mon Jul 3 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Enhanced Risk of severe thunderstorms tonight across parts of central and southern Oklahoma and a small part of western north Texas. .Location... The Enhanced risk is south of a line from Cheyenne to Watonga and Enid and north of a line from Quanah and Vernon Texas, to Duncan to Pauls Valley and Seminole. A Slight risk surrounds the Enhanced risk and includes areas south of a line from Arnett to Cherokee. .Timing... Through 1 am. .Impacts... Winds up to 70 mph. Hail up to the size of Nickels. Flooding rain. .Discussion... A line of strong to severe thunderstorms will continue to push south through central and southern Oklahoma and western north Texas late this evening into the overnight hours. Damaging straight line winds will be the main threat, with heavy rainfall also possible, especially across the enhanced and slight risk areas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon and evening. .Heavy rain... Torrential rain will be likely with many of the storms through tonight. Flooding may occur in areas with poor drainage, or where heavy rain fell on Sunday or Sunday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There will be a chance of thunderstorms each day except Friday. Severe storms will be possible over northern and central Oklahoma Tuesday and Wednesday. .Heavy rain... Flooding will be possible again Tuesday and Wednesday across northern and central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 3, 9:37 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
937 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST TINKER AIR FORCE BASE 35.42N 97.39W
07/03/2017 M58 MPH OKLAHOMA OK AWOS
&&
JPLocal storm report, Jul 3, 9:48 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
948 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 3 W LAKE LAWTONKA 34.75N 98.55W
07/03/2017 M67 MPH COMANCHE OK MESONET
MEDICINE PARK SITE.
&&
JPLocal storm report, Jul 3, 9:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST 3 SSE FREDERICK 34.35N 98.99W
07/03/2017 M62 MPH TILLMAN OK ASOS
AT FREDERICK REGIONAL AIRPORT.
&&
JPSpecial weather statement, Jul 3, 10:02 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1002 PM CDT MON JUL 3 2017
OKZ023-027>030-037>042-044>046-TXZ086-040400-
Tillman OK-Cotton OK-Pottawatomie OK-Stephens OK-Garvin OK-
Cleveland OK-McClain OK-Comanche OK-Grady OK-Carter OK-Pontotoc OK-
Caddo OK-Murray OK-Jefferson OK-Wichita TX-
1002 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...Cotton...
southwestern Pottawatomie...Stephens...Garvin...southeastern
Cleveland...McClain...Comanche...southern Grady...northwestern
Carter...northwestern Pontotoc...southern Caddo...northwestern
Murray...northwestern Jefferson and north central Wichita Counties
Until 1100 PM CDT...
AT 1000 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from near Noble to 4 miles
east of Apache to near Indiahoma, moving south at 25 MPH. Strong
winds may occur well ahead any rain associated with the storms.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Lawton, Duncan, Pauls Valley, Purcell, Marlow, Walters, Waurika,
Noble, Slaughterville, Lindsay, Cache, Wynnewood, Elgin, Lexington,
Comanche, Stratford, Geronimo, Maysville, Rush Springs and Bray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3415 9860 3413 9873 3415 9884 3486 9881
3486 9829 3513 9738 3502 9717 3498 9677
3472 9702 3428 9761 3414 9810 3415 9812
3413 9815 3414 9831 3416 9837 3407 9847
TIME...MOT...LOC 0300Z 343DEG 20KT 3512 9735 3488 9829 3462 9879
03Local storm report, Jul 3, 10:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1006 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND GST 4 ESE LAWTON 34.59N 98.33W
07/03/2017 M62 MPH COMANCHE OK AMATEUR RADIO
&&
JPLocal storm report, Jul 3, 10:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM TSTM WND GST 1 NE ELGIN 34.79N 98.28W
07/03/2017 E60 MPH COMANCHE OK TRAINED SPOTTER
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:18 PM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 27 min |
| Jul 3, 7:19 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Dewey, Kingfisher, Major, Roger Mills | 41 min |
| Jul 3, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble | 51 min |
| Jul 3, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Dewey, Washita | 48 min |
| Jul 3, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 47 min |
| Jul 3, 7:34 PM CDT | Special Weather Statement | OUN | Kingfisher | 26 min |
| Jul 3, 7:51 PM CDT | Tornado Warning | OUN | Garfield | 9 min |
| Jul 3, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble | 62 min |
| Jul 3, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 43 min |
| Jul 3, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 37 min |
| Jul 3, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 51 min |
| Jul 3, 8:11 PM CDT | Special Weather Statement | OUN | Canadian, Kingfisher | 34 min |
| Jul 3, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher, Oklahoma | 40 min |
| Jul 3, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 19 min |
| Jul 3, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 35 min |
| Jul 3, 8:53 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Greer, Washita | 37 min |
| Jul 3, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Comanche, Grady, Kay and 10 more | 62 min |
| Jul 3, 9:05 PM CDT | Special Weather Statement | OUN | Beckham, Greer, Harmon, Jackson, Kiowa | 25 min |
| Jul 3, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 46 min |
| Jul 3, 9:24 PM CDT | Areal Flood Advisory | OUN | Logan, Noble, Payne | 3 hr |
| Jul 3, 9:36 PM CDT | Flash Flood Warning | OUN | Logan | 3 hr |
| Jul 3, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 34 min |
| Jul 3, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 45 min |
| Jul 3, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Logan, Noble, Oklahoma, Payne and 1 more | 46 min |
| Jul 3, 10:02 PM CDT | Special Weather Statement | OUN | Comanche, Cotton, Garvin, McClain, Stephens | 58 min |
| Jul 3, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Harmon, Jackson, Kiowa, Tillman | 58 min |
| Jul 3, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Jefferson, Stephens, Tillman | 47 min |
| Jul 3, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Hughes, McClain, Pontotoc, Pottawatomie and 1 more | 60 min |
| Jul 3, 10:30 PM CDT | Tornado Warning | OUN | Pottawatomie, Seminole | 13 min |
| Jul 3, 10:41 PM CDT | Special Weather Statement | OUN | Payne | 34 min |
| Jul 3, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 50 min |
| Jul 3, 11:05 PM CDT | Special Weather Statement | OUN | Carter, Cotton, Garvin, Jefferson, Murray, Stephens | 40 min |
| Jul 3, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc, Seminole | 69 min |
| Jul 3, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 43 min |
| Jul 4, 12:13 AM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
| Jul 4, 12:52 AM CDT | Special Weather Statement | OUN | Carter, Johnston, Love, Marshall | 23 min |
| Jul 4, 1:06 AM CDT | Special Weather Statement | OUN | Atoka | 24 min |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.